Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Pain in arm and shoulder, hurts when rubbed. Worried

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
Hi, my arm and shoulder have a weird pain going on just with the skin. It only hurts when something rubs, but even then, it's not a crazy pain, more of an annoying/weird one. I'm only starting to worry because I've had it before and now it's been constant for 2 weeks...
Posted Sat, 6 Apr 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 1 hour later
Hi XXXXXXX,
Thanks for writing to us.
This heightened sensation of pain on touching or rubbing the skin is known as tactile allodynia. There could be many causes for the same like herpes zoster, nerve impingement, nerve injury or any fibromyalgia etc.
I would advise you to consult an orthopedician to help you out with the underlying cause.
Such kind of pain is usually treated with application of lidocaine gel or capsaicin gel and intake of medicines like gabapentin or tramadol or naproxen. As all these are prescription drugs, a consultation with a doctor near by is mandatory.
Hope this helps.
Should there be any other query, feel free to write back.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor